Hi. I developed hives and angioedema 2 years ago...Over the past year the hives I feel like whatever I have has developed...I test negative for EVERYTHING.
I am on vacation and I have found that not only does chlorine in pools make my face turn red and my eyes swell up but I went in the ocean the past two days and w/in a few minutes I was covered in hives. On my face, you could actually see where the water splashed me because it turned red and BURNED...
is this normal with hives? I don't understand what is happening....
You sound as if you now have Aqua Urticaria , it is one of the Hives Family ,if you put it in the search engine it will tell you all about it there are several kinds ,this one is fairly rare they say but there seem to be a few people with it,Does it also flare when you take a shower I have another kind of Hives I am battling ,it is an allergic reaction. there doesnt seem to be any cure my guess is it takes its course.Mine reacts to the Sun I ahve yet to find out what triggered it. Good Luck
The Ocean can cause it and my guess is it would be Bacterial, there is something called the Red Tide in Florida and that does cause Rashes they usually tell you on the News as itw well known to cause the skin Rashes, put it in your Sreach engine
I feel that you are allergic to the chemicals like chlorine or to organic and inorganic salts found in swimming pool and sea water. The reaction of your skin to sea water is called contact dermatitis. Allergic contact dermatitis affects only individuals previously sensitized to the contactant.
Laboratory examination of contact dermatitis centers on patch testing. In this examination, a dermatologist or an allergist applies multiple potential allergens into the skin of the patient. The presence of erythema, papules, or vesicles can indicate a positive test.Confirmatory test is by RAST (blood test).
If the inflamed skin is not too bad then just using an emollient (moisturizer) frequently may be all that you need until the inflammation settles. You can also apply some calamine lotion on your skin as it helps in soothing the skin. Take some OTC antihistaminic like Benadryl or Claritin in case of itching. Application of 0.2%hydrocortisone (Dermacort) cream is also useful.
If the symptoms worsen then pls consult a dermatologist. You may need oral doses of steroids. The mainstay of treatment of contact dermatitis in future is avoidance of the allergen.
I am trying to get rid of mine the Natural Remedy way and not take the powerful steroids out there prescribed, I do appreciate that for some it is the only way however, but do some reseach into the effects Prednisone and other steroid treatments can have, its documented .and even anti Histimines like Hydroxyzine can have adverse reactions.I am doing a Histimine Free diet aswell at presant.
I am working on things like that too...wheat free mostly...trying to eat more healthy...
I did 3 courses of steriods in 2 months, along with the allegra, zytec and hydrozyine and then like 2 months later and shed ALOT of hair. It is all coming back now (2 inch fuzz mixed in with all my hair) so I am blaming all the drugs, but I don't really know..
what is a histime free diet? I need to look that up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.